Alert archive / California / Flood Watches in 2025
Flood Watch 3, NWS Eureka, CA
NWS Eureka, CA issued this flood watch at Feb 11, 2025, 1:42 PM PST for Lake County, Mendocino County, California. It took effect at Feb 12, 2025, 10:00 PM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2025, 1:42 PM PST (21:42 UTC)
- In effect from
- Feb 12, 2025, 10:00 PM PST
- Expired
- Feb 13, 2025, 4:00 PM PST
- In force
- 18 hr
- Issued by
- NWS Eureka, CA
- Flood severity
- None
Counties Lake County, CA, Mendocino County, CA
The radar
The Beale AFB radar (KBBX), 128 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 9.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
687
WGUS66 KEKA 112142
FFAEKA
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Eureka CA
142 PM PST Tue Feb 11 2025
CAZ109-110-112>115-121100-
/O.NEW.KEKA.FA.A.0003.250213T0600Z-250214T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mendocino Coast-Northwestern Mendocino Interior-Southwestern
Mendocino Interior-Southeastern Mendocino Interior-Northern Lake-
Southern Lake-
142 PM PST Tue Feb 11 2025
...FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
AFTERNOON...
* WHAT...Flooding caused by excessive rainfall is possible.
* WHERE...Lake and Southern Mendocino Counties.
* WHEN...From Wednesday evening through Thursday afternoon.
* IMPACTS...There will be an increased risk of rock and land slides
along roadways. Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Flooding may occur in poor drainage and urban areas.
* ADDITIONAL DETAILS...
- A moderate atmospheric river will begin to impact the area
late Wednesday night through Thursday. 1.5 to 3.0 inches of
rain is most likely over 24 hours. High resolution models
indicate periods of rain rates up 0.5 inches possible over
Mendocino and Lake Counties. With the ground still saturated,
such high rain rates have the potential to drive moderate
urban and small stream flooding.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
JHW5 follow-up statements
217
WGUS66 KEKA 121045
FFAEKA
Flood Watch
National Weather Service Eureka CA
245 AM PST Wed Feb 12 2025
CAZ109-110-112>115-121845-
/O.CON.KEKA.FA.A.0003.250213T0600Z-250214T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mendocino Coast-Northwestern Mendocino Interior-Southwestern
Mendocino Interior-Southeastern Mendocino Interior-Northern Lake-
Southern Lake-
245 AM PST Wed Feb 12 2025
...FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY
AFTERNOON...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...Lake and Southern Mendocino Counties.
* WHEN...From this evening through Thursday afternoon.
* IMPACTS...There will be an increased risk of rock and land slides
along roadways. Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Flooding may occur in poor drainage and urban areas.
* ADDITIONAL DETAILS...
- A frontal system will progress across the area late Wednesday
night through Thursday. 1.5 to 3.0 inches of rain is most
likely over 24 hours. High resolution models indicate periods
of rain rates up 0.5 inches possible over Mendocino and Lake
Counties. With the ground still saturated, such high rain
rates have the potential to drive moderate urban and small
stream flooding.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$371
WGUS66 KEKA 121830
FFAEKA
Flood Watch
National Weather Service Eureka CA
1030 AM PST Wed Feb 12 2025
CAZ109-110-112>115-130230-
/O.CON.KEKA.FA.A.0003.250213T0600Z-250214T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mendocino Coast-Northwestern Mendocino Interior-Southwestern
Mendocino Interior-Southeastern Mendocino Interior-Northern Lake-
Southern Lake-
1030 AM PST Wed Feb 12 2025
...FLOOD WATCH REMAINS IN EFFECT FROM 10 PM PST THIS EVENING THROUGH
THURSDAY AFTERNOON...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...Lake and Southern Mendocino Counties.
* WHEN...From 10 PM PST this evening through Thursday afternoon.
* IMPACTS...There will be an increased risk of rock and land slides
along roadways. Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Flooding may occur in poor drainage and urban areas.
* ADDITIONAL DETAILS...
- A frontal system will progress across the area late Wednesday
night through Thursday. 1.5 to 3.0 inches of rain is most
likely over 24 hours. High resolution models indicate periods
of rain rates up 0.5 inches possible over Mendocino and Lake
Counties. With the ground still saturated, such high rain
rates have the potential to drive moderate urban and small
stream flooding.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
JHW080
WGUS66 KEKA 122228
FFAEKA
Flood Watch
National Weather Service Eureka CA
228 PM PST Wed Feb 12 2025
CAZ109-110-112>115-131100-
/O.CON.KEKA.FA.A.0003.250213T0600Z-250214T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mendocino Coast-Northwestern Mendocino Interior-Southwestern
Mendocino Interior-Southeastern Mendocino Interior-Northern Lake-
Southern Lake-
228 PM PST Wed Feb 12 2025
...FLOOD WATCH REMAINS IN EFFECT FROM 10 PM PST THIS EVENING THROUGH
THURSDAY AFTERNOON...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...Lake and Southern Mendocino Counties.
* WHEN...From 10 PM PST this evening through Thursday afternoon.
* IMPACTS...There will be an increased risk of rock and land slides
along roadways. Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Flooding may occur in poor drainage and urban areas.
* ADDITIONAL DETAILS...
- A frontal system will progress across the area late Wednesday
night through Thursday. 1.5 to 3.0 inches of rain is most
likely over 24 hours. High resolution models indicate periods
of rain rates up 0.5 inches possible over Mendocino and Lake
Counties. With the ground still saturated, such high rain
rates have the potential to drive moderate urban and small
stream flooding.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
JHW835
WGUS66 KEKA 131015
FFAEKA
Flood Watch
National Weather Service Eureka CA
215 AM PST Thu Feb 13 2025
CAZ109-110-112>115-140000-
/O.CON.KEKA.FA.A.0003.000000T0000Z-250214T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mendocino Coast-Northwestern Mendocino Interior-Southwestern
Mendocino Interior-Southeastern Mendocino Interior-Northern Lake-
Southern Lake-
215 AM PST Thu Feb 13 2025
...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...Lake and Southern Mendocino Counties.
* WHEN...Through this afternoon.
* IMPACTS...There will be an increased risk of rock and land slides
along roadways. Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Flooding may occur in poor drainage and urban areas.
* ADDITIONAL DETAILS...
- A frontal system will continue to progress across the area
through Thursday. 1.5 to 3.0 inches of rain is most likely
over 24 hours. High resolution models indicate periods of
rain rates up 0.5 inches possible over Mendocino and Lake
Counties. With the ground still saturated, such high rain
rates have the potential to drive moderate urban and small
stream flooding.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
ZVS483 WGUS66 KEKA 132357 FFAEKA Flood Watch National Weather Service Eureka CA 357 PM PST Thu Feb 13 2025 CAZ109-110-112>115-140100- /O.EXP.KEKA.FA.A.0003.000000T0000Z-250214T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mendocino Coast-Northwestern Mendocino Interior-Southwestern Mendocino Interior-Southeastern Mendocino Interior-Northern Lake- Southern Lake- 357 PM PST Thu Feb 13 2025 ...FLOOD WATCH WILL EXPIRE AT 4 PM PST THIS AFTERNOON... The Flood Watch will expire for a portion of northwest California, including the following areas, Mendocino Coast, Northern Lake, Northwestern Mendocino Interior, Southeastern Mendocino Interior, Southern Lake and Southwestern Mendocino Interior. The flooding threat has ended. Therefore, the Flood Watch will expire at 4 PM PST this afternoon. $$ JLW
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this flood watch went out at Feb 11, 4:58 AM PST, 8 hours 44 minutes earlier.
Area forecast discussion, Feb 11, 4:58 AM PST, 8 hours 44 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
458 AM PST Tue Feb 11 2025
.SYNOPSIS...Cool and dry conditions will continue through Tuesday. A
storm approaches Wednesday and moves onshore Thursday, bringing
gusty south wind and rain. Low elevation snow is possible in Trinity
county Thursday.
&&
.DISCUSSION...Cold, dry air persists this morning with gentle
offshore flow reinforcing clear skies along the coast while low
clouds and fog have formed in many interior river valleys overnight.
Cool temps continue today and Wednesday, while high cloud begins to
stream overhead today as moisture from a weak disturbance passes
mostly to the south of the area. This may bring drizzle to southern
Mendocino and a dusting of snow to the mountains in southern Lake
county late tonight.
Cool and dry weather comes to an end late Wednesday as a storm
approaches the West Coast. Winds will begin to turn southerly
Wednesday afternoon, and accelerate Wednesday night. Winds are
currently forecast to remain sub-advisory, with gusts reaching 30 to
40 mph for coastal headlands and ridges early Thursday morning.
Moderate precipitation is then forecast to develop Thursday as a
surface low moves onshore. Thanks to the relatively deep upper level
trough associated with this low, the heaviest precipitation will be
focused across the southern half of the area, with the higher
amounts in higher terrain areas. Currently, 2 to 3 inches of rain is
forecast across Mendocino and Lake Counties with 1 to 2 inches for
Humboldt and Del Norte. The low pressure system may enhance some
rain rates which could increase the risk of urban and small stream
flooding, primarily in Mendocino and Lake counties, but the overall
risk looks minor. That said, flooding concerns will be especially
elevated in Lake County with the elevated water level of Clear Lake
possibly exacerbating small stream and urban flooding in the area.
Otherwise, overall rain amounts pose only minor mainstem river
concerns.
Snow levels begin very low as this system moves onshore late
Wednesday night. There is potential for precip to start as snow
above 2500 ft in Lake county overnight Wednesday, however current
guidance is split on whether this will occur or not. Southerly flow
will help rapidly increase snow levels ahead of the strongest rain,
with snow levels quickly rising to above 4000 feet early Thursday
morning outside of Trinity county. This type of setup is ideal for
upslope flow and cold air trapping to help keep low snow levels in
Trinity County, perhaps as low as 1500 feet. This would allow for
substantial (4 to 8 inches) snow all along highways 199, 36, and 3
including Weaverville. Latest deterministic guidance continues to
depict heavy snow to the valley floor in Trinity with the onset of
precip early Thursday morning, then levels slowly rise Thursday
afternoon, possibly reaching above 2500 ft by the evening. Showers
continue across the area Thursday night into Friday morning
Ensembles show good agreement in a ridge filling in aloft Friday
afternoon and Saturday, shutting off the precip with dry weather
likely during this period. Another trough is then forecast to
approach the CA/OR border sometime Sunday to Monday, possibly
bringing beneficial precip primarily to Humboldt and Del Norte
counties.
&&
.AVIATION...VFR conditions prevailed overnight with light offshore
flow at both coastal terminals. UKI has so far evaded fog once again
this morning with a wide dewpoint spread at the surface. Light
northwesterly winds will redevelop along the coast this afternoon,
with brief gusts 10 to 15 knots possible at CEC. Increasing high
level cloud cover will move in this afternoon as a weak low pressure
system approaches the CA coast. MVFR to IFR ceilings <2000 feet are
likely at UKI by late tonight and early Wednesday morning; HREF only
indicates a 20% chance of light precip/drizzle as the heavier
rainfall stays further south.
&&
.MARINE...Northerly winds and seas will diminish late this morning and
early afternoon as a weak system approaches the waters. Light E/SE
flow will develop as wave heights fall to 5 to 6 feet. This brief
reprieve will be short lived as a stronger area of low pressure
deepens off the coast of the PNW. Strong southerly winds are likely
to develop along a frontal boundary late Wednesday night, with gale
force gusts 35 to 40 knots possible in the outer waters and areas
around Cape Mendocino. Steep 10 to 12 foot seas produced by these
winds will potentially be further enhanced by a large nearshore
westerly swell filling into the waters on Friday, with significant
wave heights 18 to 20 feet possible.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Cold Weather Advisory until 9 AM PST this morning for
CAZ101>104-109-110-112-113-115.
Winter Storm Watch from Wednesday evening through late
Thursday night for CAZ107-108.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 AM PST this morning for PZZ450.
Small Craft Advisory until 3 PM PST this afternoon for
PZZ455.
Hazardous Seas Warning until 9 AM PST this morning for
PZZ470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 8:50 AM PST | Gale Watch | EKA | 12 hr | |
| Feb 11, 8:50 AM PST | Small Craft Advisory | EKA | 9 hr | |
| Feb 11, 12:40 PM PST | Winter Storm Warning | EKA | Trinity | 63 hr |
| Feb 11, 12:44 PM PST | Wind Advisory | EKA | Del Norte, Humboldt | 42 hr |
| Feb 11, 1:21 PM PST | Wind Advisory | EKA | 65 hr | |
| Feb 11, 2:07 PM PST | Cold Weather Advisory | EKA | Del Norte, Humboldt, Mendocino | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.